MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM FOLATE ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM FOLATE ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The united states customer obtained discordant elevated atellica im folate results for two patients.The initial results were reported to the physician(s), who did not question the results.  the same samples were repeated using folserum on the same atellica im analyzer, and the results were low.The interpretation of results section of the atellica im folate instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens continues to investigate.
 
Event or Problem Description
The customer obtained discordant elevated atellica im folate results for two patients.The initial results were reported to the physician(s), who did not question the results.  the same samples were repeated using folserum on the same atellica im analyzer, and the results were low.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant folate results.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2022-00452 was filed on 2022-dec-20 reporting an elevated result compared to repeat testing.Additional information on 2023-jan-09: siemens reviewed the information and determined that the elevated result is not attributable to the use of the incorrect fol calibration for serum samples because internal testing shows that use of the incorrect calibration yields lower values rather than higher values.Contributing factors such as pre-analytical factors and/or a sample handling/ stability issue cannot be ruled out.Internal siemens investigation indicates that the instrument and reagents were performing acceptably.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM FOLATE ASSAY
Common Device Name
FOLATE ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16015775
Report Number1219913-2022-00452
Device Sequence Number17977137
Product Code CGN
UDI-Device Identifier00630414598963
UDI-Public00630414598963
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K172201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2023
Device Model NumberN/A
Device Catalogue Number10995572
Device Lot Number339
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown